Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

141 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

I'm 70 years old and have been on Metformin and

I'm 70 years old and have been on Metformin and Glipizide for about 5 years. I usually don't take readings on a daily basis as I've learned over time what to expect with what I eat and do as far as exercise. We just had a family gathering and I did consume a "few things" that are not what I should be eating and remembered , with the Grandkids all playing with me, I forgot to take the evening dose of meds. When I took a reading 40 minutes after the meal it read 320....wow. After taking the meds and drinking a couple glasses of water I was able to get it down to a reasonable level of 178. Tonight, my reading was 170 as I sit here watching the football game. My question is; what kind of damage can a "once in a while" high sugar level cause, and should I not have that piece of Apple Pie with Vanilla ice cream ?
Fri, 2 Nov 2018
Report Abuse
For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Is there a danger in taking metformin for type 2 diabetes and drinking a glass of wine? I am a 59 year old female with Type 2 - diagnosed several years ago - my A1C was 7.0 last time. I understand there could be toxicity with alcohol and metformin over time? I am on a 850 once a day dosage of metformin. My email address is: YYYY@YYYY Thank you - Maggie

doctor1 MD

I am about 70 years old diabetic and take metforman 500 Mgms twice a day.Recently I was checked in a lab for sugar and My HbbA1C is found to be 7.3% as against required 6.2 or so and my fasting sugar level is 112mg/dL as aginst reqd of 100 or so.Should I change my medicine from Metaformin or increase the dosage to control the Sugar.?Hameed A Sheikh

doctor1 MD

Ok I am back i had to go and retrieve my medication which is 1 metformin hcl 500mg 1 in the morning and a 1/2 of a amlodipine besylate 5 mg.then this Valsartan 40 mg 0.5 around 5:00 pm and Another Metformin Er 500 mg pm and 8 units of lantus insulin at may be 10:00 pm I am a 81 year old female still married and yes to the same man. I have know that I had diabeties but I exercised, watched what I ate and ignored it . Only on the year of my 80 birthday i said the hell with it and i ate like there was not tomorrow. didn t gain just wanted foods i had denied my self for years. Now I am really frightened to take any new meds as I am 4 10 I have had reaction to medication before and also panic attack because the new medications made me nervous. had my first heart attack at age of maybe 40 something and i have a left venterical something or the other and it funchtion at about 70% I am afraid to take the valsartan 0.5 tablet 40 mg along with metformin ER 500 mg PM

Loading Online Doctors....